Saturday, October 26, 2013

Keeping it real

Yesterday I took my last birth control dose.  It's just a small little pill but oh my gosh does it wreck havoc on my system.

When I was doing my prep for our May transfer, I noted that the birth control pills turned me into kind of a psycho b*tch.  It could have been the stress of the transfer and our local move too, but I was not pleasant to be around. 

I was so fearful that I would have the same reaction this time.  In the beginning, I didn't.  Nope, I had nausea, a near fainting spell, and more nausea for the first five of the seventeen days.  I experimented with the timing of the pill, hoping maybe I could find the perfect window that would alleviate those symptoms.  Things did improve.

I've been staying busy and didn't really notice that psycho b*tch was coming back.  Apparently she made a more subtle appearance this time.

I realized today that I can't remember the last time I laughed.  And that parenthood is kicking my behind.  And that if I can't handle the drama of two three year olds, how on earth will I be able to handle homeschooling one day.  And I'm so tired all the time, even though I'm sleeping okay at night.  And that I just want to be alone. 

I realized last night that I feel like I have a screw in my back that's being cranked tighter and tighter and tighter. 

I've always been more serious, more melancholic even, but this?  This is not normal me.  This, I realized in the shower tonight, is a depressed hormonal me, resulting from the bcp's. 

My kids have suffered in the lack of a mom who smiles and laughs and rolls with the punches. 

My husband has suffered in the lack of a wife who is considerate and patient.

My parents are visiting and must think that if I can't find joy in my own two kids, why am I seeking more?

And I want to shout, that's not me!  I'm beating on the walls of this glass case I feel trapped within - let me out!  Let me live my life again!

Before you become too concerned for my mental sanity, let me point out that I will be getting some me time tomorrow.  I took my last dose of the bcp's yesterday and hope and PRAY that my sense of humor and ability to breathe return.  I was on the receiving end of quality snuggles with the kids tonight and even got to hold a sleeping child.  Nothing more serene than that.

I have hope that my hormonal and emotional balance will be righted.  Can you spare a prayer or two that God will help me kick psychotic b*tch to the curb?  It's not really a persona I wish to keep around.

PS.  Thank you for your prayers regarding the embryo transport lack of communication.  Communication has been resumed and we're able to move forward.


  1. <3 Prayers coming for sure! :) I know the feeling you are feeling. I am glad soon it will all be gone as the BCP are no more. I can't believe people still think these things are GOOD to use for birth control purposes. You always have our love and support.
    I did have to lol though; I feel the same way sometimes. If I can't handle just Eva and the household some days, why in the world am I having another baby? And why do I want a large family (ie: more kids after H2?) And how in the world will I homeschool? Know you are not alone. HUGS!!!

  2. Ange, the reactions you had to the pill are normal. I had the same, and I was on it for 6 months. The nausea and light-headedness went away after a few weeks, but I gained weight. And it was a pain when I had my period each month--that really threw my system out of whack. But once I stopped taking the pill, it wasn't too long before my system began to right itself, and my personality changed back to what it had been. Don't worry, you'll get better--it may take some time, but things will get back to normal.


  3. Hi Ange. While I've never been on the BCP, I have had to take (and am currently on) mood-altering drugs. Stupid anti-malaria pill... Anyway, like you, I tend to be more serious so the pill kicked my occasional bouts of gloominess to full-fledged wrath, anger, depression, etc. Long and short: I was quite foul tempered. I did stop taking the pill briefly and my calmer self resurfaced. It was heartening to know that side of me is still around :). After a 2-week break I started taking the pill again because malaria isn't something I want to get. To combat the side effects this time around, I'm trying to pay close attention to what I'm reacting to and how. I also made a conscious resolution to smile and say hello to people I don't normally greet (mostly failing at that), but my intention was to do something to fight the gloom. Of course you have my prayers, and my faith that you can get through this without too much self-recrimination. :)